Online algorithms for a dual version of bin packing

J. Csirik, V. Totik

Research output: Contribution to journalArticle

42 Citations (Scopus)

Abstract

It is shown that for the dual version of bin packing defined by Assmann et al. no online algorithm can have a performance ratio better than 1 2. For uniformly distributed elements we give an asymptotically optimal algorithm.

Original languageEnglish
Pages (from-to)163-167
Number of pages5
JournalDiscrete Applied Mathematics
Volume21
Issue number2
DOIs
Publication statusPublished - 1988

Fingerprint

Bin Packing
Online Algorithms
Bins
Asymptotically Optimal
Optimal Algorithm

ASJC Scopus subject areas

  • Computational Theory and Mathematics
  • Applied Mathematics
  • Discrete Mathematics and Combinatorics
  • Theoretical Computer Science

Cite this

Online algorithms for a dual version of bin packing. / Csirik, J.; Totik, V.

In: Discrete Applied Mathematics, Vol. 21, No. 2, 1988, p. 163-167.

Research output: Contribution to journalArticle

@article{ca0c65c8e4e243a7a0d8f9550b7f3bf4,
title = "Online algorithms for a dual version of bin packing",
abstract = "It is shown that for the dual version of bin packing defined by Assmann et al. no online algorithm can have a performance ratio better than 1 2. For uniformly distributed elements we give an asymptotically optimal algorithm.",
author = "J. Csirik and V. Totik",
year = "1988",
doi = "10.1016/0166-218X(88)90052-2",
language = "English",
volume = "21",
pages = "163--167",
journal = "Discrete Applied Mathematics",
issn = "0166-218X",
publisher = "Elsevier",
number = "2",

}

TY - JOUR

T1 - Online algorithms for a dual version of bin packing

AU - Csirik, J.

AU - Totik, V.

PY - 1988

Y1 - 1988

N2 - It is shown that for the dual version of bin packing defined by Assmann et al. no online algorithm can have a performance ratio better than 1 2. For uniformly distributed elements we give an asymptotically optimal algorithm.

AB - It is shown that for the dual version of bin packing defined by Assmann et al. no online algorithm can have a performance ratio better than 1 2. For uniformly distributed elements we give an asymptotically optimal algorithm.

UR - http://www.scopus.com/inward/record.url?scp=0013361630&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0013361630&partnerID=8YFLogxK

U2 - 10.1016/0166-218X(88)90052-2

DO - 10.1016/0166-218X(88)90052-2

M3 - Article

AN - SCOPUS:0013361630

VL - 21

SP - 163

EP - 167

JO - Discrete Applied Mathematics

JF - Discrete Applied Mathematics

SN - 0166-218X

IS - 2

ER -